Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 20, 2012, 12:26 AM PDT for Okanogan County, Washington. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 12:26 AM PDT (07:26 UTC)
- Expired
- Jul 20, 2012, 1:15 AM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
County Okanogan County, WA
The radar
The Seattle radar (KATX), 171 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
322 WWUS86 KOTX 200726 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1226 AM PDT FRI JUL 20 2012 WAZ042-043-200815- OKANOGAN WA- 1226 AM PDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 115 AM PDT AT 1223 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR METHOW..MOVING NORTHWEST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO OCCUR UNDER THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLTON... TWISP... WINTHROP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4850 12061 4870 11999 4813 11974 4803 12008 TIME...MOT...LOC 0726Z 157DEG 31KT 4817 11997 $$ FX
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 10:57 PM PDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 19, 10:57 PM PDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1057 PM PDT Thu Jul 19 2012
.SYNOPSIS...
Thunderstorm chances will increase from south to north beginning
late this afternoon through the overnight hours. Then on Friday the
stage is being set for a significant bout of thunderstorms. Some
of the storms could be severe and produce very heavy rains. By
the weekend the weather will dry out for most locations. Another
upper level low will cross the region Sunday night and Monday
resulting in a chance of showers for locations north of highway 2.
The low will exit by Tuesday afternoon with dry and seasonably
warm weather to follow.
&&
.DISCUSSION...
Updated the forecast mainly to change the wording from chances to
scattered showers and thunderstorms over much of the region tonight.
The best Theta E air at low to mid levels remains southeast of a
line from Moses Lake to Sandpoint. This is where I expect most of
the thunderstorm activity to remain through midnight. This juicier
air will expand to the northwest through the overnight hours.
However, I expect showers and thunderstorms to be fairly sporadic
until we get some better forcing with a shortwave disturbance
rotating around the upper level low that is spinning over coastal
OR. This wave is moving through central OR late this evening and
should spark off another round of thunderstorms from south to north
through the overnight hours. I don't think we will see much in the
way of severe thunderstorms until the main low gets ejected across
the region late tomorrow morning through tomorrow afternoon. /SVH
&&
.AVIATION...
06Z TAFs: A moist and unstable air mass will keep the possibility of
showers and thunderstorms through the late evening hours. However,
these showers and thunderstorms should be fairly sporadic until we
get some better forcing late tonight with a weak wave rotating
around the parent low off coastal Oregon. This disturbance will be
moving into southern WA after midnight with more widespread
thunderstorm activity expected. These storms will feature the
possibility for some heavy rain...small hail...and gusty outflow
winds. The upper level low over coastal Oregon will eject
northeastward into the region late tomorrow morning through late
tomorrow afternoon. This will give us our best chance for strong to
severe thunderstorms with very heavy rain...large hail...and strong
gusty winds possible with some of the stronger cells. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 68 81 59 80 59 83 / 40 70 50 0 10 10
Coeur d'Alene 63 82 57 80 55 83 / 40 80 60 0 10 10
Pullman 63 80 54 81 52 80 / 40 60 20 10 10 10
Lewiston 73 91 63 90 62 90 / 40 50 10 10 10 10
Colville 62 87 57 82 55 84 / 20 80 60 10 10 10
Sandpoint 59 82 56 79 51 82 / 30 80 60 20 10 10
Kellogg 62 83 57 79 55 84 / 50 70 60 10 10 10
Moses Lake 68 84 59 84 58 86 / 40 60 10 0 10 10
Wenatchee 69 84 62 85 61 83 / 50 60 10 0 10 10
Omak 64 84 59 85 57 84 / 30 80 40 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch from 5 AM PDT Friday through Friday evening
for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Northern Panhandle.
WA...Flash Flood Watch from 5 AM PDT Friday through Friday evening
for Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Waterville Plateau.
Flash Flood Watch through Friday afternoon for East Slopes
Northern Cascades-Wenatchee Area.
&&Hazardous weather outlook, Jul 19, 5:46 AM PDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 546 AM PDT THU JUL 19 2012 IDZ001>004-026-027-WAZ031>038-041>044-201300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 546 AM PDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING RISK FOR THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS. STORMS WILL DEVELOP ACROSS NORTHERN OREGON THIS AFTERNOON AND SPREAD NORTHWARD THIS EVENING. ISOLATED STORMS NEAR THE WASHINGTON...OREGON BORDER MAY BECOME STRONG TO LOCALLY SEVERE LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM WILL LIFT THROUGH THE REGION ON FRIDAY LEADING TO A GOOD CHANCE FOR THUNDERSTORMS REGION-WIDE. THERE IS AN INCREASING LIKELIHOOD THAT SOME STORMS MAY BE STRONG TO SEVERE CAPABLE OF DAMAGING WIND GUSTS...LARGE HAIL...AND VERY HEAVY RAINFALL.
In the hours before
Special weather statement, Jul 19, 7:09 PM PDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
709 PM PDT THU JUL 19 2012
IDZ003-004-026-200300-
NEZ PERCE ID-LATAH ID-
709 PM PDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
SOUTHEASTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 800 PM PDT
AT 706 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CULDESAC..MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JULIAETTA...
KENDRICK...
TROY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4635 11679 4676 11686 4674 11632 4663 11632
4662 11633 4662 11644 4651 11644 4650 11638
4633 11653
TIME...MOT...LOC 0209Z 187DEG 23KT 4642 11663
VAN HORNSpecial weather statement, Jul 20, 12:26 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1226 AM PDT FRI JUL 20 2012 WAZ042-043-200815- OKANOGAN WA- 1226 AM PDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 115 AM PDT AT 1223 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR METHOW..MOVING NORTHWEST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO OCCUR UNDER THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLTON... TWISP... WINTHROP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4850 12061 4870 11999 4813 11974 4803 12008 TIME...MOT...LOC 0726Z 157DEG 31KT 4817 11997 FX
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:09 AM PDT | Special Weather Statement | OTX | Okanogan | 51 min |
| Jul 20, 1:10 AM PDT | Areal Flood Advisory | OTX | Okanogan | 4 hr |
| Jul 20, 11:34 AM PDT | Special Weather Statement | OTX | 56 min | |
| Jul 20, 12:17 PM PDT | Flash Flood Warning | OTX | Asotin | 28 min |
| Jul 20, 12:19 PM PDT | Special Weather Statement | OTX | Asotin | 41 min |
| Jul 20, 12:39 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 51 min |
| Jul 20, 12:59 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 46 min |
| Jul 20, 1:04 PM PDT | Areal Flood Advisory | OTX | Asotin | 4 hr |
| Jul 20, 1:15 PM PDT | Flash Flood Warning | OTX | Grant | 60 min |
| Jul 20, 1:15 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 60 min |
| Jul 20, 1:46 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 44 min |
| Jul 20, 2:08 PM PDT | Areal Flood Advisory | OTX | Grant | 3 hr |
| Jul 20, 2:22 PM PDT | Flash Flood Warning | OTX | Okanogan | 83 min |
| Jul 20, 2:29 PM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 46 min |
| Jul 20, 2:33 PM PDT | Special Weather Statement | OTX | Okanogan | 57 min |
| Jul 20, 2:34 PM PDT | Flash Flood Warning | OTX | Okanogan | 86 min |
| Jul 20, 2:47 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 20, 3:17 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Grant, Lincoln, Okanogan, Spokane, Stevens | 43 min |
| Jul 20, 3:18 PM PDT | Areal Flood Advisory | OTX | Whitman | 117 min |
| Jul 20, 3:20 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane, Whitman | 40 min |
| Jul 20, 3:27 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Okanogan | 34 min |
| Jul 20, 3:35 PM PDT | Areal Flood Warning | OTX | Pend Oreille | 4 hr |
| Jul 20, 3:37 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 53 min |
| Jul 20, 3:47 PM PDT | Flash Flood Warning | OTX | Ferry, Okanogan | 88 min |
| Jul 20, 4:22 PM PDT | Special Weather Statement | OTX | Ferry | 38 min |
| Jul 20, 4:30 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 30 min |
| Jul 19, 7:09 PM PDT | Special Weather Statement | OTX | Nez Perce | 51 min |
| Jul 20, 12:57 PM PDT | Severe Thunderstorm Warning | OTX | Latah, Nez Perce | 48 min |
| Jul 20, 1:18 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Nez Perce, Shoshone | 42 min |
| Jul 20, 2:00 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Shoshone | 45 min |
| Jul 20, 2:07 PM PDT | Severe Thunderstorm Warning | OTX | Latah, Nez Perce | 38 min |
| Jul 20, 2:21 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Kootenai | 39 min |
| Jul 20, 2:41 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai, Shoshone | 49 min |
| Jul 20, 2:58 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 47 min |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.